Alert archive / West Virginia / Wind Advisories in 2020

Wind Advisory 4, NWS Charleston, WV

April 9, 2020Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Apr 9, 2020, 3:24 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 9, 2020, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2020, 3:24 AM EDT (07:24 UTC)
In effect from
Apr 9, 2020, 10:00 AM EDT
Expired
Apr 9, 2020, 8:00 PM EDT
In force
10 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS71 KRLX 090724
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
324 AM EDT Thu Apr 9 2020

WVZ523-526-091530-
/O.NEW.KRLX.WI.Y.0004.200409T1400Z-200410T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
324 AM EDT Thu Apr 9 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
299 
WWUS71 KRLX 091411
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1011 AM EDT Thu Apr 9 2020

WVZ523-526-092215-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-200410T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1011 AM EDT Thu Apr 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
533 
WWUS71 KRLX 091825
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
225 PM EDT Thu Apr 9 2020

WVZ523-526-100000-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-200410T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
225 PM EDT Thu Apr 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-100230-
/O.NEW.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, and Belington
225 PM EDT Thu Apr 9 2020

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

* WHAT...Subfreezing temperatures as low as 30 possible.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northern, southern and western 
  West Virginia.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
858 
WWUS71 KRLX 092358
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
758 PM EDT Thu Apr 9 2020

WVZ523-526-100100-
/O.EXP.KRLX.WI.Y.0004.000000T0000Z-200410T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
758 PM EDT Thu Apr 9 2020

...WIND ADVISORY EXPIRES AT 8 PM EDT THIS EVENING...

Even with a slight uptick this evening, winds have diminished 
enough to stay just below advisory criteria, and the advisory is 
allowed to expire. However, gusty winds will continue through
Friday, with gusts as high as 40 mph still possible.

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-100800-
/O.CON.KRLX.FZ.A.0001.200411T0500Z-200411T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, and Belington
758 PM EDT Thu Apr 9 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of southeast Ohio, southwest Virginia, 
  northeast Kentucky and central, northern, southern and western 
  West Virginia.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:45 AM EDT, 39 minutes earlier.

Area forecast discussion, Apr 9, 2:45 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
245 AM EDT Thu Apr 9 2020

.SYNOPSIS...
A strong cold front crosses early this morning. High pressure
Friday and Saturday. Low pressure crosses Sunday/Sunday night,
with a cold front Monday morning. Cooler with weaker systems
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 AM Thursday...

Back end of the strong to sever QLCS is exiting our mountains at
this hour with a few hours of trailing stratiform rain to
contend with. The true cold front will cross in the 09Z to 12Z
time frame with perhaps some gusty showers. CAA will ensue in
earnest this morning and into the afternoon on a gusty west to
west northwest wind. Any morning stratus should mix out later
this morning. Model soundings show the mixing layer getting up
about about H7 this afternoon which should allow for efficient
momentum transfer, though speeds at that level aren't
particularly high. As such, expect gusts 25 to 35 mph in the
Lowlands and up to 50 mph on the highest elevation ridges in the
mountains. This necessitated a wind advisory for those locales.
Temperatures will run about 5 degrees below normal today.

The mean longwave trof becomes established in earnest across the
northeastern third of the country tonight with a secondary front
and s/w trof axis swinging thru overnight. This will allow
scattered showers with perhaps some graupel to break out with a
change to wet snow across the mountains and perhaps even
portions of the lowlands by morning as H85 temperatures drop to
-5 to -7C. A general 1 to 3 inches is forecast on the highest
ridges of Pocahontas/Randolph Counties with nothing elsewhere.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 220 PM Wednesday...

Additional shortwave will cross the area Thursday night into
Friday, with another round of precipitation, and much colder
air. Light snow showers will be likely, particularly across the
higher terrain, where light accumulations will be possible. In
addition, gusty winds on Friday will make it feel like it's
winter again, with wind chills in the 20s to lower 30s.

High pressure will build in for Friday night into Saturday. With
a clearing sky and calm winds taking hold, widespread frost is
expected for Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 225 PM Wednesday...

After a brief break in the precipitation, rain, along with
warmer temperatures will return to the area for the start of the
long term period. Good southerly fetch of moisture will create a
good soaking rain for the area, but heaviest amounts look to lie
to the south and east of CWA. System will lift to the northeast
of the CWA at the start of next week, but mild, and somewhat
unsettled weather will continue to linger.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
As of 249 AM Thursday...

Strong to severe QLCS associated with an MCV is departing to the
east as of 06Z. In its wake, a few hours of MVFR -SHRA will be
noted. The cold front will cross in the 09-12Z time frame with
perhaps a band of gusty SHRA, particularly eastern terminals.

Any lingering MVFR stratus will mix out later this morning with
VFR carrying through afternoon. A quick moving disturbance will
swing through overnight tonight with scattered SHRA and
mountain SHSN.

Gusty west to northwest winds will develop in the wake of the
cold front today, with peak gusts of 25 to 35 kts. Wind gusts
wind gradually diminish this evening.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Gusty winds today will fluctuate.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 04/09/20
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    M    H    H    M    M    M    H    H    H    H    H
HTS CONSISTENCY  M    M    H    H    M    M    M    M    H    H    H    H
BKW CONSISTENCY  H    L    L    L    L    L    M    H    H    H    M    M
EKN CONSISTENCY  H    M    H    M    M    M    L    M    M    M    M    M
PKB CONSISTENCY  L    H    M    M    M    M    H    M    H    H    H    H
CKB CONSISTENCY  H    M    M    H    H    M    M    H    H    H    H    H

AFTER 06Z FRIDAY...
IFR conditions possible in showers and thunderstorms late
Sunday into Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/30
NEAR TERM...30
SHORT TERM...SL
LONG TERM...SL
AVIATION...30
Hazardous weather outlook, Apr 8, 11:13 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1113 PM EDT Wed Apr 8 2020

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>019-024>029-
033-034-515>522-100315-
Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-
Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
1113 PM EDT Wed Apr 8 2020

...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-076-WVZ010-011-020-030>032-039-040-100315-
Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Lewis-Harrison-
Taylor-Upshur-Barbour-
1113 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of east-central
Ohio, and portions of the northern lowlands of West Virginia.

.DAY ONE...Tonight.

General thunderstorms are anticipated overnight with cold frontal
passage overnight. Isolated damaging wind gusts are a possibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523>526-100315-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1113 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Randolph and Pocahontas
counties in northeast West Virginia.

.DAY ONE...Tonight.

General thunderstorms are anticipated overnight with cold frontal
passage early Thursday morning. Isolated damaging wind gusts are a
possibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A light
coating of snow is expected, even a couple of inches over the highest
terrain, overnight Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Apr 9, 1:48 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND GST     WALLBACK                38.57N  81.13W
04/09/2020  E40 MPH          ROANE              WV   TRAINED SPOTTER

            40 TO 50 MPH WIND GUSTS.

&&

EVENT NUMBER RLX2000828

TRM
Special weather statement, Apr 9, 1:54 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
154 AM EDT Thu Apr 9 2020

VAZ003-004-WVZ024>026-033-034-515-516-090645-
Dickenson-Buchanan-Wyoming-Northwest Raleigh-McDowell-Southeast
Raleigh-Boone-Logan-Mingo-
154 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON...BUCHANAN...
MCDOWELL...MINGO...SOUTH CENTRAL RALEIGH...WYOMING AND LOGAN
COUNTIES...

At 154 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Bald Knob to Coleman to Ehkhorn Mine.
Movement was east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Welch, Logan, Clintwood, Grundy, Pineville, Haysi, John Flannagan
Lake, Breaks Interstate, Davenport, Mullens, Oceana, Gary, War, Man,
Delbarton, Northfork, Gilbert Creek, Mount Gay-Shamrock, Mallory and
Hinch.

This includes Route 119 between mile markers 8 and 31, and near mile
marker 33.

LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
      3754 8197 3753 8205 3755 8213 3765 8217
      3763 8219 3772 8231 3797 8196 3758 8119
      3728 8142 3721 8156 3724 8174 3712 8200
      3705 8204 3704 8217 3696 8235
TIME...MOT...LOC 0554Z 290DEG 36KT 3785 8164 3748 8217 3724 8269

11
Local storm report, Apr 9, 2:03 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND DMG     SAINT ALBANS            38.39N  81.84W
04/09/2020                   KANAWHA            WV   EMERGENCY MNGR

            A 180 FOOT RADIO TOWER WAS BLOWN OVER. THE MOSES FIAT
            BUILDING COLLAPSED. SAINT ALBANS WINDOW, A BUSINESS, HAD
            THEIR ROOF BLOWN OFF.

&&

EVENT NUMBER RLX2000829

TRM
Local storm report, Apr 9, 3:08 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     HAIL             OAK HILL                38.90N  82.57W
04/09/2020  E2.50 INCH       JACKSON            OH   SOCIAL MEDIA

&&

EVENT NUMBER RLX2000830

RPY
Local storm report, Apr 9, 3:16 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     HAIL             UPLAND                  38.57N  82.07W
04/09/2020  E1.00 INCH       MASON              WV   PUBLIC

&&

EVENT NUMBER RLX2000831

RPY
Local storm report, Apr 9, 3:22 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 AM EDT THU APR 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     TSTM WND DMG     2 SSW MCARTHUR          39.22N 82.50W
04/09/2020                   VINTON             OH   LAW ENFORCEMENT

            ONE LARGE TREE DOWN ON DEPUE RD.

&&

JZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:52 PM EDTSevere Thunderstorm WarningRLXMason53 min
Apr 9, 12:24 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood36 min
Apr 9, 12:28 AM EDTSevere Thunderstorm WarningRLXMason, Putnam32 min
Apr 9, 12:34 AM EDTSevere Thunderstorm WarningRLXCabell, Wayne41 min
Apr 9, 12:41 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Clay, Fayette, Jackson, Kanawha and 4 more49 min
Apr 9, 12:54 AM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Pleasants, Ritchie, Roane and 2 more51 min
Apr 9, 1:23 AM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more52 min
Apr 9, 1:36 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis, Ritchie and 3 more39 min
Apr 9, 1:54 AM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming51 min
Apr 9, 2:04 AM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Clay, Lewis, Nicholas, Pocahontas and 3 more56 min
Apr 9, 2:11 AM EDTSevere Thunderstorm WarningRLXFayette, Raleigh38 min
Apr 9, 2:25 PM EDTFreeze WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more12 hr

Nearby

Wind Advisories in West Virginia, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.